MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-3525
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 30-25mm amplatzer talisman pfo occluder was selected for implant on (b)(6) 2024 using a 9f amplatzer talisman delivery sheath to close a patent foramen ovale (pfo).During device preparation it was noted that the device appeared to have no waist and looked to be shaped as one bubble.The decision was made to replace the device.No other 30-25mm sized occluder was available so a 35-25mm amplatzer talisman pfo occluder was selected as a replacement.During implant it was noted that the skirt of the device was too close in proximity to the aorta and the device took on a bubble shape.The occluder and delivery sheath were both removed from the patient and replaced with a 25mm amplatzer multi-fenestrated septal occluder - cribriform and 8f amplatzer trevisio intravascular delivery system to complete the procedure.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device deformity noted during procedure was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Images received appeared to show device in bulbous deformation.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20359615
Report Number2135147-2024-04864
Device Sequence Number15468594
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public(01)05415067033345(17)260430(10)9037698
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number9-PFO-3525
Device Lot Number9037698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F AMPL TAL DS [9-TDS09F4580, LOT: 9048399]
Patient Age36 YR
Patient SexFemale